Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 19, NWS Lubbock, TX

April 10, 20164 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 10, 2016, 8:57 PM CDT for 4 counties in Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2016, 8:57 PM CDT (01:57 UTC)
Expired
Apr 10, 2016, 9:30 PM CDT
In force
33 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Childress County, TX, Cottle County, TX, Hall County, TX, Motley County, TX

The radar

The Altus AFB radar (KFDR), 113 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 3:31 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
2814 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

092 
WUUS54 KLUB 110157
SVRLUB
TXC075-101-191-345-110230-
/O.NEW.KLUB.SV.W.0019.160411T0157Z-160411T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
857 PM CDT SUN APR 10 2016

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MOTLEY COUNTY IN NORTHWESTERN TEXAS...
  NORTHERN COTTLE COUNTY IN NORTHWESTERN TEXAS...
  CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS...
  HALL COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 930 PM CDT

* AT 856 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  NORTHFIELD... OR 20 MILES WEST OF CHILDRESS. ANOTHER SEVERE
  THUNDERSTORM WAS LOCATED NEAR ESTELLINE. THESE STORMS WERE MOVING
  EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHILDRESS...MEMPHIS...CEE VEE...KIRKLAND...TELL...NORTHFIELD...ESTELLINE...
  LAKEVIEW AND PLASKA COMMUNITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3425 10001 3424 10001 3423 10005 3416 10005
      3426 10080 3475 10076 3475 10000
TIME...MOT...LOC 0156Z 269DEG 33KT 3437 10060 

HAIL...1.25IN
WIND...60MPH
 
$$
2 follow-up statements
753 
WWUS54 KLUB 110215
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
915 PM CDT SUN APR 10 2016

TXC075-101-191-345-110230-
/O.CON.KLUB.SV.W.0019.000000T0000Z-160411T0230Z/
MOTLEY TX-COTTLE TX-CHILDRESS TX-HALL TX-
915 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN MOTLEY...NORTHERN COTTLE...CHILDRESS AND
SOUTHEASTERN HALL COUNTIES...

AT 914 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TELL...OR 7
MILES SOUTHWEST OF CHILDRESS. ANOTHER SEVER STORM WAS LOCATED 7
MILES NORTH-NORTHWEST OF CHILDRESS. THESE STORMS WERE MOVING EAST AT
40 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHILDRESS...CEE VEE...KIRKLAND...TELL...NORTHFIELD...ESTELLINE AND PLASKA
COMMUNITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3425 10001 3424 10001 3423 10005 3416 10005
      3426 10080 3459 10077 3475 10000
TIME...MOT...LOC 0214Z 265DEG 38KT 3437 10036 

HAIL...1.25IN
WIND...60MPH
 
$$
494 
WWUS54 KLUB 110229
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
929 PM CDT SUN APR 10 2016

TXC075-101-191-345-110239-
/O.EXP.KLUB.SV.W.0019.000000T0000Z-160411T0230Z/
MOTLEY TX-COTTLE TX-CHILDRESS TX-HALL TX-
929 PM CDT SUN APR 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOTLEY...NORTHERN
COTTLE...CHILDRESS AND SOUTHEASTERN HALL COUNTIES WILL EXPIRE AT 930
PM CDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED
TO EXPIRE. SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
CLUSTER OF STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN TEXAS.

LAT...LON 3425 10001 3424 10001 3423 10005 3416 10005
      3426 10080 3459 10077 3475 10000
TIME...MOT...LOC 0227Z 269DEG 33KT 3437 10036 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:45 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 10, 6:45 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
645 PM CDT SUN APR 10 2016

.AVIATION...
TSTM ACTIVITY CONTINUES TO MOVE NORTHEAST ACROSS THE AREA WITH THE
PRIMARY RISK OF IMPACTS EXPECTED AT KCDS THROUGH ABOUT 04Z-05Z.
OTHERWISE...VFR CONDITIONS SHOULD PREVAIL TONIGHT UNDER
SOUTHWESTERLY SURFACE FLOW. COLD FRONT WILL DIVE INTO THE AREA
LATE MONDAY MORNING WITH POST FRONTAL CLOUDINESS RETURNING INTO
THE EVENING HOURS.

&&

.PREV DISCUSSION... /ISSUED 404 PM CDT SUN APR 10 2016/

SHORT TERM...
NO MAJOR CHANGES FROM THE EARLIER FORECAST UPDATE ISSUED AT 1238 PM.
WEAVING DRYLINE WAS UNDERGOING A NORTHWARD SURGE INTO THE SOUTHERN
PANHANDLE /DUE TO STRONG MOISTURE ADVECTION/ WHILE FARTHER SOUTH
THIS BDRY WAS BEGINNING TO BULGE EWD TO THE SOUTH OF YOAKUM AND
TERRY COUNTIES. CONVECTIVE EVOLUTION HAS BEEN COMPLICATED BY EARLIER
ELEVATED STORMS ON THE SOUTH PLAINS THAT ARE ONLY NOW BEGINNING TO
INGEST SURFACE BASED INSTABILITY IN THE SRN ROLLING PLAINS. IN THE
WAKE OF THIS ACTIVITY...COLD POOL MODIFICATION IS SUPPORTING
ADDITIONAL BDRY LAYER DESTABILIZATION AND DEEP CONVECTION.
OVERALL...FEEL THE GREATEST NEAR TERM SVR THREAT WILL BE ACROSS OUR
NRN ZONES WHERE BOTH SHEAR AND CAPE ARE ADEQUATE...HOWEVER AS
STRONGER DEEP LAYER SHEAR SPREADS FARTHER EAST INTO THE ROLLING
PLAINS WE EXPECT THIS REGION OF LARGER CAPE TO GAIN THE FOCUS FOR
ORGANIZED SVR AND SUPERCELLS. AS AN UPPER LOW CONTINUES EAST FROM
SRN AZ...DEEPER WESTERLIES WILL PUSH THE DRYLINE OUT OF THE REGION
OVERNIGHT WITH THE BRUNT OF CONVECTION LIKELY PRECEDING THIS EXODUS.
DRIED POPS MORE AGGRESSIVELY FROM W-E AFTER MIDNIGHT WHICH FITS THE
OVERALL NWP AND WPC QPF THEME WELL.

LONG TERM...
WILL KEEP THE EXTENDED SHORT IN ANTICIPATION OF CONVECTION.  WEAK
RIDGING WILL RETURN MONDAY NIGHT INTO TUESDAY.  AS NEXT STORM SYSTEM
COMES ASHORE SOUTHERN CALIFORNIA.  THE LATEST RUNS SHOW THIS SYSTEM
REALLY WEAKENING AS IT MOVES INTO ARIZONA LEAVING LITTLE OTHER THAN
A BIT OF SEPARATION IN THE MEAN FLOW THOUGH SOME REGENERATION OCCURS
ONCE WELL EAST OF OUR AREA.  NEXT SYSTEM DIVES INTO THE FOUR CORNERS
REGION BY LATE FRIDAY AND THIS WILL HAVE THE POTENTIAL TO BRING US
THE BEST CHANCE FOR ANOTHER ROUND OF STRONG TSTMS.

POSTFRONTAL PRECIP LOOKS MUCH LESS LIKELY FOR MONDAY NIGHT THAN IT
DID 24 HOURS AGO AND SO HAVE GONE AHEAD AND DRIED THINGS OUT DURING
THE OVERNIGHT HOURS.  SOME HINTS AT PRECIPITATION CONTINUE BE SHOWN
BY DETERMINISTIC GUIDANCE FOR TUESDAY INTO WEDNESDAY THOUGH THE BULK
OF THE ACTIVITY LOOKS TO REMAIN OVER THE MOUNTAINS OF CENTRAL NEW
MEXICO.  HAVE FURTHER TRIMMED THE POPS LEAVING MAINLY THE SOUTHWEST
EXPOSED AT THIS TIME ON TUESDAY.  WEDNESDAY REMAINS A BIT LESS CLEAR
AS THE LOW TRANSITIONS THE REGION.  THURSDAY SHOULD SEE A FAIRLY
TRANQUIL DAY THOUGH MOISTURE RETURN WILL BEGIN WITH A RETURN OF
THUNDERSTORM ACTIVITY...SOME SEVERE...ON FRIDAY NIGHT.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/26
Hazardous weather outlook, Apr 10, 7:07 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
707 PM CDT SUN APR 10 2016

TXZ021>044-120015-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
707 PM CDT SUN APR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE NORTHERN SOUTH PLAINS...SOUTHERN TEXAS PANHANDLE AND ROLLING
PLAINS. BASEBALL SIZE HAIL AND WINDS TO 70 MPH WILL BE THE PRIMARY
THREAT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NECESSARY THROUGH THE EVENING
HOURS.

In the hours before

Local storm report, Apr 10, 8:23 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
823 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             KRESS                   34.37N 101.75W
04/10/2016  E2.00 INCH       SWISHER            TX   BROADCAST MEDIA

            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER LUB1600050

MCZ
Special weather statement, Apr 10, 8:31 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
831 PM CDT SUN APR 10 2016

TXZ026-110145-
CHILDRESS TX-
831 PM CDT SUN APR 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHILDRESS COUNTY UNTIL
845 PM CDT...

AT 830 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF WELLINGTON...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN CHILDRESS
COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TEXAS.

LAT...LON 3465 10003 3463 10036 3471 10042 3475 10042
      3475 10006
TIME...MOT...LOC 0130Z 256DEG 25KT 3474 10031

23
Special weather statement, Apr 10, 8:36 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
836 PM CDT SUN APR 10 2016

TXZ021-022-110200-
CASTRO TX-PARMER TX-
836 PM CDT SUN APR 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PARMER AND NORTHERN
CASTRO COUNTIES UNTIL 900 PM CDT...

AT 835 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A BROKEN LINE EXTENDING FROM 7 MILES EAST OF BOOTLEG TO NEAR DIMMITT.
MOVEMENT WAS NORTHEAST AT 50 MPH.

WIND GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DIMMITT...FRIONA...SUMMERFIELD...RHEA...BLACK AND EASTER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TEXAS.

LAT...LON 3475 10200 3461 10200 3445 10249 3470 10304
      3475 10304
TIME...MOT...LOC 0135Z 240DEG 42KT 3482 10268 3456 10240

23
Special weather statement, Apr 10, 8:43 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
843 PM CDT SUN APR 10 2016

TXZ026-110215-
CHILDRESS TX-
843 PM CDT SUN APR 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHILDRESS COUNTY
UNTIL 915 PM CDT...

AT 842 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF WELLINGTON...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
CHILDRESS COUNTY, INCLUDING HIGHWAY 83 SOUTH OF WELLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TEXAS.

LAT...LON 3469 10000 3462 10024 3475 10030 3475 10000
TIME...MOT...LOC 0142Z 242DEG 28KT 3474 10020

23
Special weather statement, Apr 10, 8:44 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
844 PM CDT SUN APR 10 2016

TXZ023-024-110215-
BRISCOE TX-SWISHER TX-
844 PM CDT SUN APR 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SWISHER AND
NORTHWESTERN BRISCOE COUNTIES UNTIL 915 PM CDT...

AT 844 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF MACKENZIE RESERVOIR...OR 10 MILES EAST OF TULIA...MOVING
EAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SILVERTON AND MACKENZIE RESERVOIR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TEXAS.

LAT...LON 3443 10118 3440 10167 3460 10169 3475 10133
      3475 10121
TIME...MOT...LOC 0144Z 252DEG 37KT 3452 10158
Local storm report, Apr 10, 8:56 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
856 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             TURKEY                  34.39N 100.90W
04/10/2016  E1.75 INCH       HALL               TX   PUBLIC

            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER LUB1600051

MCZ

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:00 PM CDTSevere Thunderstorm WarningLUBDickens, King30 min
Apr 10, 7:10 PM CDTSevere Thunderstorm WarningLUBCastro, Lamb35 min
Apr 10, 7:29 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Swisher31 min
Apr 10, 7:29 PM CDTSevere Thunderstorm WarningLUBKing31 min
Apr 10, 7:42 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher33 min
Apr 10, 7:56 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hall34 min
Apr 10, 8:01 PM CDTSevere Thunderstorm WarningLUBHall29 min
Apr 10, 8:10 PM CDTSevere Thunderstorm WarningLUBCastro, Swisher35 min
Apr 10, 8:25 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall, Motley35 min
Apr 10, 8:31 PM CDTSpecial Weather StatementLUBChildress14 min
Apr 10, 8:36 PM CDTSpecial Weather StatementLUBCastro24 min
Apr 10, 8:43 PM CDTSpecial Weather StatementLUBChildress32 min
Apr 10, 8:44 PM CDTSpecial Weather StatementLUBBriscoe31 min
Apr 10, 9:32 PM CDTSpecial Weather StatementLUBChildress, Hall28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.